Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 32, NWS Grand Rapids, MI

October 16, 2011

NWS Grand Rapids, MI issued this gale warning at Oct 16, 2011, 11:27 AM EDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2011, 11:27 AM EDT (15:27 UTC)
Expired
Oct 17, 2011, 3:22 PM EDT
In force
28 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WHUS73 KGRR 161527
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1127 AM EDT SUN OCT 16 2011

LMZ847>849-162330-
/O.NEW.KGRR.GL.W.0032.111016T1527Z-111018T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1127 AM EDT SUN OCT 16 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. 

* WINDS...WEST GALES TO 35 KNOTS DEVELOPING BY TONIGHT AND
  CONTINUING INTO MONDAY


* WAVES...BUILDING TO OVER 8 FEET BY TONIGHT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-162330-
/O.NEW.KGRR.SC.Y.0071.111016T1527Z-111018T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1127 AM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. 

* WINDS...WEST WINDS INCREASING TO 30 KNOTS BY TONIGHT AND CONTINUING
  INTO MONDAY

* WAVES...BUILDING TO OVER 6 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
5 follow-up statements
693 
WHUS73 KGRR 161949
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 PM EDT SUN OCT 16 2011

LMZ847>849-170400-
/O.CON.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
349 PM EDT SUN OCT 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...WEST GALES TO 35 KNOTS DEVELOPING BY TONIGHT AND 
  CONTINUING INTO MONDAY 

* WAVES...BUILDING TO OVER 8 FEET BY TONIGHT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-170400-
/O.CON.KGRR.SC.Y.0071.000000T0000Z-111018T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
349 PM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...WEST WINDS INCREASING TO 30 KNOTS BY TONIGHT AND 
  CONTINUING INTO MONDAY 

* WAVES...BUILDING TO OVER 6 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
898 
WHUS73 KGRR 170236
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 PM EDT SUN OCT 16 2011

LMZ847>849-171045-
/O.CON.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1036 PM EDT SUN OCT 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...WEST GALES TO 35 KNOTS.

* WAVES...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-171045-
/O.CON.KGRR.SC.Y.0071.000000T0000Z-111018T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1036 PM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
277 
WHUS73 KGRR 170806
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
406 AM EDT MON OCT 17 2011

LMZ844>846-171615-
/O.UPG.KGRR.SC.Y.0071.000000T0000Z-111018T0000Z/
/O.EXB.KGRR.GL.W.0032.000000T0000Z-111017T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
406 AM EDT MON OCT 17 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS...WEST 35 KNOT GALES.

WAVES...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ847>849-171615-
/O.CON.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
406 AM EDT MON OCT 17 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...WEST GALES 35 KNOTS.

* WAVES...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
273 
WHUS73 KGRR 171410
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 AM EDT MON OCT 17 2011

LMZ847>849-172215-
/O.CON.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1010 AM EDT MON OCT 17 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...WEST GALES 35 KNOTS.

* WAVES...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>846-172200-
/O.CON.KGRR.GL.W.0032.000000T0000Z-111017T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1010 AM EDT MON OCT 17 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

WINDS...WEST 35 KNOT GALES.

WAVES...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
199 
WHUS73 KGRR 171922
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 PM EDT MON OCT 17 2011


LMZ847>849-180330-
/O.CAN.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/
/O.NEW.KGRR.SC.Y.0072.111017T1922Z-111019T0000Z/
/O.NEW.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
322 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE GALE WARNING
HAS BEEN CANCELLED. 

* WINDS...WEST WINDS TO 30 KNOTS DECREASING TO UNDER 15 KNOTS
  TUESDAY. NORTHERLY GALES TO 40 KNOTS THEN DEVELOPING ON WEDNESDAY.

* WAVES...6 TO 10 FEET SUBSIDING INTO TUESDAY. WAVES THEN
  INCREASING TO OVER 8 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ844>846-180330-
/O.CAN.KGRR.GL.W.0032.000000T0000Z-111017T2200Z/
/O.NEW.KGRR.SC.Y.0072.111017T1922Z-111019T0000Z/
/O.NEW.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
322 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE GALE WARNING
HAS BEEN CANCELLED. 

* WINDS...WEST WINDS TO 30 KNOTS DECREASING TO UNDER 15 KNOTS
  TUESDAY. NORTHERLY GALES TO 40 KNOTS THEN DEVELOPING ON WEDNESDAY.

* WAVES...6 TO 10 FEET SUBSIDING INTO TUESDAY. WAVES THEN
  INCREASING TO OVER 8 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 16, 7:35 AM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Oct 16, 7:35 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
735 AM EDT SUN OCT 16 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(400 AM EDT SUN OCT 16 2011)
WEAK LOW PRESSURE WILL TRACK EASTWARD THROUGH THE LOWER GREAT LAKES
REGION TODAY BRINGING A FEW LIGHT RAIN SHOWERS NEAR TO SOUTH OF
INTERSTATE 96 THIS MORNING. IT WILL BECOME BREEZIER LATER TODAY AND
ONCE AGAIN FOR MONDAY AFTERNOON. COOL WEATHER IS ON TAP FOR THE
GREAT LAKES REGION FOR THE UPCOMING WEEK WITH BREEZY CONDITIONS AND
MORE SHOWERS ON THE WAY FOR MIDWEEK.

&&

.SHORT TERM...(400 AM EDT SUN OCT 15 2011)
KGRR/RGNL RADAR TRENDS EARLY THIS MORNING SHOW LIGHT RAIN SHOWERS
TRACKING EAST ACROSS WESTERN LWR MI. THE SHOWERS WILL CONTINUE TO
DEVELOP THIS MORNING UNTIL DEEPER MOISTURE MOVES EAST OF THE REGION
THIS AFTERNOON. IT WILL TURN BREEZIER THIS AFTN WITH WESTERLY WINDS
OF 15 TO 25 MPH AND GUSTS TO AROUND 30 MPH.

DRY AND COOL WX IS ANTICIPATED TONIGHT THROUGH MONDAY AFTERNOON. 00Z
NAM/GFS BUFKIT TIME HEIGHT X-SECTIONS OF WIND/MIXING HEIGHTS SHOW
POTENTIAL FOR WESTERLY WIND GUSTS TO POTENTIALLY REACH 30 TO 35
MPH MONDAY AFTERNOON WITH MOSTLY SUNNY CONDITIONS.

WILL MENTION JUST A SLIGHT CHC OF A FEW LIGHT RAIN SHOWERS LATE
MONDAY NIGHT SOUTH FOLLOWED BY CHC POPS FOR RAIN SHOWERS ACROSS OUR
FCST AREA TUESDAY AS DEEPER MOISTURE MOVES IN AND THE UPPER TROF
AXIS AMPLIFIES OVER OUR REGION. FUTURE SHIFTS MAY NEED TO TREND POPS
UPWARD A BIT TUESDAY AS SUGGESTED BY THE 00Z ECMWF GUIDANCE AND 00Z
GFS ENSEMBLE MEANS. THE 00Z OPERATION GFS AND NAM GUIDANCE SEEMS
UNDERDONE WITH QPF/POPS TUESDAY AFTERNOON SINCE THE DEEPENING UPPER
TROF OVER OUR REGION FAVORS A STRONGER/FURTHER NORTHWESTWARD TRACK
OF THE OHIO VALLEY LOW AND ASSOCIATED RAIN SHIELD AS INFERRED BY
THE 00Z ECMWF/GFS ENSEMBLE MEAN.

&&

.LONG TERM...(400 AM EDT SUN OCT 16 2011)
(TUESDAY NIGHT THROUGH SATURDAY)

MY FOCUS REMAINS ON THE STORM THAT COULD IMPACT SOUTHWEST LOWER
MICHIGAN INTO WEDNESDAY WITH RAIN AND STRONG WINDS. AS I HAVE BEEN
WRITING FOR THE LAST FOUR DAYS.... I STILL THINK THIS STORM WILL
HAVE A BIGGER IMPACT HERE IN SOUTHWEST MICHIGAN THAN THE STORM WE
JUST HAD (GIVES US STRONG WINDS AND SIGNIFICANT RAINFALL TUE INTO
WEDNESDAY). EVEN SO I HAVE NOT ADJUSTED THE WX AND POP GRIDS MUCH
YET TO ALLOW THE MODELS TO BETTER PICK THIS TREND UP (REALLY TO
BETTER MATCH OTHER OFFICES ADJACENT TO US).

THE LATEST ECMWF HAS MOVED THE STORM FARTHER WEST ON THE 16/00Z RUN
AND IN FACT GIVES THE ENTIRE CWA RAIN TUESDAY INTO TUESDAY NIGHT.
THE ENSEMBLES OF THE GFS FROM THE 16/00Z RUN ARE SIGNIFICANTLY
FARTHER WEST WITH THE SYSTEM AND RAINFALL THAN THE OPERATIONAL RUN
(WHICH IS AN OUTLIER )WAS. IT TOO GIVES THE ENTIRE CWA RAIN INTO
TUESDAY NIGHT IN THE DEFORMATION ZONE OF THE SYSTEM. IT IS IMPORTANT
TO POINT OUT THAT PACIFIC SHORTWAVE THAT DIGS STRONGLY SOUTH
SOUTHEAST ONCE IT CROSSES THE ROCKIES... IN THE MONDAY TIME FRAME...
CARVES OUT A VERY DEEP TROUGH AND IN TURN PICKS UP THAT SYSTEM
DEVELOPING CURRENTLY IN THE GULF OF MEXICO. ONCE IT DOES THAT IT
WILL HAVE HUGELY MORE ENERGY TO WORK WITH CAUSING TO BE A
SIGNIFICANTLY STRONGER SYSTEM. TYPICALLY THE MODELS DO NOT HANDEL
THIS SORT OF EVENT WELL. THE STORM WILL MORE THAN LIKELY END UP
BEING SLOWER... DEEPER AND FARTHER WEST. I AM SUGGESTING THIS IS THE
MORE LIKELY OUTCOME THAN OUR CURRENT MODELS WOULD LEAD US TO BELIEVE.

NO MATTER HOW THAT TURNS OUT... BY WEDNESDAY THIS WILL BE A RATHER
DEEP STORM WITH A STRONG CIRCULATION OVER THE ENTIRE GREAT LAKES.
WINDS WILL MOSTLY BE OUT OF THE NORTH AND WE WILL SEE NORTH WIND
LAKE EFFECT WITH INSTABILITY SHOWERS INLAND. WHILE THIS AIR IS
COLDER... IT IS NOT YET COLD ENOUGH FOR SNOW SO I WILL KEEP THIS ALL
RAIN SHOWERS. THIS ACTIVITY SHOULD CONTINUE INTO THURSDAY BEFORE THE
SYSTEM STARTS LIFTING OUT OF THE AREA.

THE SYSTEM GETS SHEARED OUT BY LATE IN THE WEEK AS THAT 200 KNOT JET
CORE SYSTEM CROSSES THE CENTRAL PACIFIC AND FORCES THE SYSTEM IN
FRONT OF IT INLAND BY THURSDAY. THAT WILL FORCE SHORTWAVE RIDGING
HERE FOR LATE IN THE WEEK. THAT OF COURSE WILL START A NICE WARMING
TREND FOR FRIDAY AND BEYOND.

&&

.AVIATION...(735 AM EDT SUN OCT 16 2011)
VFR CIGS IN LIGHT RAIN SHOWERS WILL PREVAIL INTO MID MORNING AS THE
AREA OF SHOWERS MOVES THROUGH THE AREA. BY LATE MORNING THE DRY AIR
BEHIND THE UPPER LEVEL WAVE WILL SPREAD IN AND SKIS SHOULD BECOME
NEARLY CLEAR DURING THE AFTERNOON BUT IT WILL BE BREEZY WITH WEST TO
NORTHWEST WINDS OF 15 TO 25 KNOTS. MOSTLY CLEAR SKIES ARE EXPECTED
TONIGHT BUT WINDS SHOULD REMAIN BETWEEN 10 TO 20 KNOTS.

&&

.MARINE...(400 AM EDT SUN OCT 16 2011)
A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MID MORNING FOR ALL
OUR NEARSHORE ZONES. THE DAY SHIFT WILL LIKELY NEED TO ISSUE A NEW
SCA TO COVER THE PERIOD FROM LATER THIS AFTERNOON THROUGH MONDAY AS
WIND/WAVE ACTION RAMPS BACK UP.

&&

.HYDROLOGY...(400 AM EDT SUN OCT 16 2011)
ANY RAINFALL THIS WEEK WILL BE FAIRLY LIGHT. THEREFORE NO HYDRO
ISSUES ARE ANTICIPATED THIS WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE THROUGH MID
MORNING TODAY.

&&

SYNOPSIS:     LAURENS
SHORT TERM:   LAURENS
LONG TERM:    WDM
AVIATION:     WDM
MARINE:       LAURENS
HYDROLOGY:    LAURENS
Hazardous weather outlook, Oct 16, 5:00 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 AM EDT SUN OCT 16 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-170900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
500 AM EDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-170900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
500 AM EDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE WIND AND WAVES WILL DIMINISH SOME DURING THE MID MORNING HOURS
ONLY TO BUILD AGAIN BY EARLY TO MID AFTERNOON. OVERALL CONDITIONS
WILL REMAIN HAZARDOUS TO SMALL WATER CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WIND AND WAVES WILL REMAIN HAZARDOUS TO SMALL WATER CRAFT
THROUGH THE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 8:02 PM EDTSmall Craft AdvisoryGRR14 hr
Oct 16, 11:27 AM EDTSmall Craft AdvisoryGRR17 hr

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.